Alert archive / Oklahoma / Special Weather Statements in 2013
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 7, 2013, 11:59 PM CDT for Okfuskee County, Oklahoma. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2013, 11:59 PM CDT (04:59 UTC)
- Expired
- Aug 8, 2013, 12:45 AM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
County Okfuskee County, OK
The radar
The Norman radar (KTLX), 74 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 12:10 AM CDT | TSTM WND DMG | Paden, OK | POWER OUTAGES REPORTED IN PADEN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2838 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
114
WWUS84 KTSA 080459
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1159 PM CDT WED AUG 7 2013
OKZ064-065-080545-
CREEK OK-OKFUSKEE OK-
1159 PM CDT WED AUG 7 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN CREEK
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN OKFUSKEE
AT 1159 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PADEN...
MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...OKEMAH...CASTLE...PADEN...BOLEY...MASON AND WELTY.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3566 9662 3576 9625 3541 9623 3542 9645
3545 9645 3545 9648 3543 9649 3542 9652
3545 9655 3542 9656 3542 9663
TIME...MOT...LOC 0459Z 269DEG 9KT 3551 9653
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 11:51 PM CDT, 8 minutes earlier.
Area forecast discussion, Aug 7, 11:51 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1151 PM CDT WED AUG 7 2013 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. WILL CARRY TEMPO GROUPS FOR ALL SITES EXCEPT KFSM BASED ON LATEST RADAR TRENDS FOR THE EARLY PORTION OF THE TAF. MVFR CONDITIONS WILL BE MAINTAINED THROUGH THE MID MORNING HOURS AS A STORM COMPLEX OUT WEST MOVES THROUGH THE REGION OVERNIGHT AND TOMORROW MORNING. DESPITE CONVECTIVE CHANCES AGAIN TOMORROW NIGHT...PROBABILITIES AT THIS TIME REMAIN TOO LOW TO INCLUDE. THEREFORE...VFR CONDITIONS WILL BE CARRIED FROM AFTERNOON THROUGH THE REMAINDER OF THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 937 PM CDT WED AUG 7 2013/ DISCUSSION... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE PAST COUPLE HOURS IN PARTS OF NORTHWEST ARKANSAS AND THIS ACTIVITY MAY EXPAND IN COVERAGE SOMEWHAT OVER THE NEXT FEW HOURS. OTHERWISE...HAVE LOWERED POPS ELSEWHERE THROUGH 06Z AS THE MAIN ACTION WILL WAIT UNTIL LATE TONIGHT WHEN STORMS IN SOUTHWEST KANSAS AND THE OKLAHOMA AND TEXAS PANHANDLES WILL MOVE INTO THE AREA. THE LATEST HIGH RESOLUTION MODELS SUGGEST THIS ACTIVITY WILL MAINLY BE CONFINED TO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WHICH IS IN LINE WITH THE GOING FORECAST. HAVE LOWERED OVERNIGHT LOWS SLIGHTLY GIVEN CURRENT READINGS AND THE POTENTIAL FOR ORGANIZED CONVECTION LATER. UPDATE ON THE WAY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...23
Hazardous weather outlook, Aug 7, 5:15 PM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
515 PM CDT WED AUG 7 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
515 PM CDT WED AUG 7 2013
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
ONSET...THIS EVENING.
FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE EVENING.
HEAVY RAIN.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE EVENING.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
HEAT INDEX VALUES NEAR 105 DEGREES WILL CONTINUE ACROSS PARTS OF
EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS UNTIL AROUND SUNSET.
THUNDERSTORMS MAY INCREASE IN COVERAGE LATER THIS EVENING TO THE
NORTH OF AN OUTFLOW BOUNDARY THAT IS CURRENTLY SITUATED NEAR
INTERSTATE 40. AN ISOLATED SEVERE STORM IS POSSIBLE WITH LARGE
HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.
STORMS CURRENTLY ORGANIZING OVER THE HIGH PLAINS ARE EXPECTED TO
MOVE EAST INTO PARTS OF NORTHEAST OKLAHOMA LATE TONIGHT. THESE
STORMS WILL POSE A LIMITED THREAT OF DAMAGING WINDS...WITH HEAVY
RAIN AND POSSIBLE FLASH FLOODING BEING A BIGGER THREAT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH SATURDAY...THUNDERSTORM AND DANGEROUS HEAT POTENTIAL.
SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
A WEAK FRONTAL BOUNDARY WILL PUSH INTO NORTHEAST OKLAHOMA LATE TONIGHT
AND WILL MOVE ONLY SLOWLY SOUTH THROUGH SATURDAY. THIS BOUNDARY WILL
SERVE AS A FOCUS FOR CONTINUED THUNDERSTORM CHANCES...WHILE
LOCATIONS NEAR AND SOUTH OF THE BOUNDARY WILL CONTINUE TO BE HOT
AND HUMID. COOLER TEMPERATURES AND CONTINUED THUNDERSTORM CHANCES
WILL PREVAIL FOR LATE IN THE WEEKEND INTO EARLY NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Aug 7, 11:59 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1159 PM CDT WED AUG 7 2013
OKZ064-065-080545-
CREEK OK-OKFUSKEE OK-
1159 PM CDT WED AUG 7 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN CREEK
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN OKFUSKEE
AT 1159 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PADEN...
MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...OKEMAH...CASTLE...PADEN...BOLEY...MASON AND WELTY.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3566 9662 3576 9625 3541 9623 3542 9645
3545 9645 3545 9648 3543 9649 3542 9652
3545 9655 3542 9656 3542 9663
TIME...MOT...LOC 0459Z 269DEG 9KT 3551 9653The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 12:06 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 39 min |
| Aug 8, 12:39 AM CDT | Special Weather Statement | TSA | Craig | 36 min |
| Aug 8, 1:15 AM CDT | Special Weather Statement | TSA | Craig | 30 min |
| Aug 8, 3:11 AM CDT | Areal Flood Advisory | TSA | Delaware | 2 hr |
| Aug 8, 3:52 AM CDT | Special Weather Statement | TSA | Pawnee | 23 min |
| Aug 8, 4:01 AM CDT | Special Weather Statement | TSA | Osage | 29 min |
| Aug 8, 4:40 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Nowata, Ottawa | 65 min |
| Aug 8, 4:50 AM CDT | Special Weather Statement | TSA | Osage | 25 min |
| Aug 8, 4:55 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Delaware, Haskell, Latimer and 11 more | 50 hr |
| Aug 8, 5:16 AM CDT | Special Weather Statement | TSA | Nowata | 29 min |
| Aug 8, 6:16 AM CDT | Areal Flood Warning | TSA | Craig, Delaware, Ottawa | 14 hr |
| Aug 8, 8:50 AM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 25 hr |
| Aug 8, 8:50 AM CDT | River Flood Advisory | TSA | Cherokee | 58 hr |
| Aug 8, 11:06 AM CDT | River Flood Warning | TSA | Adair | 24 hr |
| Aug 8, 11:06 AM CDT | River Flood Warning | TSA | Cherokee | 48 hr |
| Aug 8, 4:46 PM CDT | Special Weather Statement | TSA | Haskell | 29 min |
| Aug 8, 4:54 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 51 min |
| Aug 8, 5:04 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 26 min |
| Aug 8, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer | 47 min |
| Aug 8, 5:35 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg | 6 hr |
| Aug 8, 5:41 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 64 min |
| Aug 8, 6:33 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 57 min |
| Aug 7, 9:51 PM CDT | Flash Flood Warning | TSA | Carroll | 4 hr |
| Aug 8, 12:01 AM CDT | Special Weather Statement | TSA | Carroll | 44 min |
| Aug 8, 12:55 AM CDT | Areal Flood Advisory | TSA | Benton, Carroll | 65 min |
| Aug 8, 2:12 AM CDT | Flash Flood Warning | TSA | Benton, Carroll | 6 hr |
| Aug 8, 4:08 AM CDT | Special Weather Statement | TSA | Washington | 37 min |
| Aug 8, 4:28 AM CDT | Flash Flood Warning | TSA | Benton, Carroll, Madison, Washington | 4 hr |
| Aug 8, 6:06 AM CDT | Flash Flood Warning | TSA | Benton, Washington | 114 min |
| Aug 8, 6:44 AM CDT | Flash Flood Warning | TSA | Carroll, Madison | 6 hr |
| Aug 8, 7:50 AM CDT | Areal Flood Warning | TSA | Benton, Carroll, Madison, Washington | 38 hr |
| Aug 8, 6:37 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 38 min |
Nearby
Special Weather Statements in Oklahoma, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.